Thunderstorm Wind, Perry
- When
- June 1, 1:00 PM EST
- Where
- Perry County, Loysville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.367, -77.350
A thunderstorm knocked down trees and wires in Loysville.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 1, 11:30 AM EST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1230 PM EDT TUE JUN 1 2004
.UPDATE...
UPDATED FOR SEVERE THUNDERSTORM WATCH EASTERN 2/3RDS.
THE FOLLOWING WAS PREVIOUSLY ISSUED AT 1100 AM EDT TUE JUN 1 2004
WILL BE ISSUING SPS FOR SVR WX OUTLOOK WITH THIS UPDATE AS MORNING
SUN HAS HELPED WARM BOUNDARY LAYER A BIT MORE THAN EARLIER FORECAST
AND REGION OF LOW TO MODERATE MID LEVEL INSTABILITY MOVES ACROSS
CENTRAL PA. BASIC CHANGES TO ZFP INCLUDE BUMPING MAX TEMPS UP A FEW
DEGREES AND UPPING POPS TO 30-50 PERCENT THIS AFTERNOON AND EARLY
EVENING. A FEW STRONGER STORMS MAY BE CAPABLE OF PRODUCING PENNY
SIZED HAIL AND GUSTY WINDS IF THEY CAN STAND UP TO STRONGER WINDS
ALOFT.
&&
.SHORT TERM...
THE FOLLOWING WAS PREVIOUSLY ISSUED AT 330 AM EDT TUE JUN 1 2004
DIFFUSE OCCLUSION CLEARED THE MIDDLE SUSQ. AROUND MIDNIGHT WITH
CLEAR TO PARTLY CLOUDY SKIES IN ITS WAKE...EVIDENCED BY THE NEARLY
FULL MOON SHINING BRIGHTLY HERE DOWNTOWN. FLOW ALOFT NEARLY ZONAL
AND GENERALLY SWLY AT THE LOW LEVELS FROM THE CENTRAL APPS THROUGH
THE OHIO VALLEY AND INTO WESTERN PA. A DECENT DAY IN STORE WITH
HIGHS GENERALLY IN THE 70S AND DEWPOINTS RUNNING IN THE 50S. WILL
GENERALLY GO WITH THE WARMER MAVS...ESPECIALLY EAST OF THE MOUNTAINS
WHERE A DOWNSLOPE COMPONENT MAY ADD A DEGREE OR TWO TO AFTERNOON
MAXES.
WILL CONT TO BROADBRUSH SMALL CHANCE POPS FOR MAINLY THE AFTERNOON
HOURS AS AIR MASS BECOMES MARGINALLY UNSTABLE FOR SHOWERS AND
ISOLATED THUNDER. NO TRIGGER TO SPEAK OF AND FORECAST CAPES
GENERALLY REMAIN BELOW 300 J/KG*2...SO DIDNT GET TRICKY WITH
LOCATION OF SHOWER ACTIVITY TODAY. MOST SHOULD FIRE ALONG THE
HIGHER TERRAIN AND MOVE OFF THIS AFTERNOON/EARLY EVENING BEFORE
DISSIPATING BY MID EVENING.
.LONG TERM...
THE FOLLOWING WAS PREVIOUSLY ISSUED AT 330 AM EDT TUE JUN 1 2004
A MORE VIGOROUS FRONT DROPS THROUGH THE AREA ON WEDNESDAY WITH
ANOTHER REFRESHINGLY COOL AIR MASS TO FOLLOW FOR THURSDAY-FRIDAY.
TIMING OF FROPA NOT TOO FAVORABLE FOR SEVERE WEDNESDAY...AND PWS
ONLY MAX OUT AROUND 1.00 OVER THE LOWER SUSQ. HOWEVER...ETA
DEPICTING A 100+ KT 250 MB JET STREAK NOSING INTO NRN VIRGINIA AND
EASTERN MARYLAND WED AFTERNOON...WHICH MAY HELP TO STALL THE FRONT
WED AFTN AND EVENING...AND FOCUS SOME STRONGER SHOWERS AND STORMS
ESP. WITH THE MIDLEVEL DRYING PROVIDED WITH THE MID LEVEL DRY SLOT.
FLOW BECOMES MORE ZONAL FOR THIS WEEKEND AND SFC HIGH MOVES OFFSHORE
EAST OF NEW JERSEY PROVIDING MODERATING TEMPS AND GRADUALLY
INCREASING HUMIDITY. NEW GFS EJECTS A WAVE INTO THE OHIO VALLEY FOR
SUNDAY WHICH MIGHT PROVE TO PRODUCE SMALL CHANCE POPS...BUT WE (NOR
SURROUNDING WFOS) ARE BITING AT THIS TIME.
WORK ZONES AND ISC GRIDS SENT.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
PA...SEVERE THUNDERSTORM WATCH FOR ZONES PAZ012-018-019-
025>028-034>037-041-042-045-046-049>053-056>059-063>066
UNTIL 6 PM EDT.
&&
UPDATED BY: RXRHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1125 AM EDT TUE JUN 1 2004 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-020928- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 1125 AM EDT TUE JUN 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE REGION WILL INCREASE INSTABILITY ACROSS CENTRAL PENNSYLVANIA THIS AFTERNOON AND EARLY EVENING. SCATTERED THUNDERSTORMS WILL BEGIN TO DEVELOP EARLY THIS AFTERNOON. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE FROM MID AFTERNOON THROUGH EARLY THIS EVENING...POTENTIALLY CAUSING DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY: A COLD FRONT WILL CROSS THE AREA WEDNESDAY BRINGING THE THREAT OF SEVERE WEATHER. DAMAGING WIND AND LARGE HAIL WILL BE THE PRIMARY THREATS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1120 AM EDT TUE JUN 1 2004 .THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING ACROSS CENTRAL PENNSYLVANIA. PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-012200- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 1120 AM EDT TUE JUN 1 2004 ...SEVERE WEATHER OUTLOOK... AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE REGION WILL INCREASE INSTABILITY ACROSS CENTRAL PENNSYLVANIA THIS AFTERNOON AND EARLY EVENING. SCATTERED THUNDERSTORMS WILL BEGIN TO DEVELOP EARLY THIS AFTERNOON. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE FROM MID AFTERNOON THROUGH EARLY THIS EVENING...POTENTIALLY CAUSING DAMAGING WIND GUSTS AND LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1225 PM EDT TUE JUN 1 2004 PAZ012-018-019-025>028-034>037-041-042-045-046-049>053-056>059- 063>066-012200- ADAMS PA-BEDFORD PA-BLAIR PA-COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-SCHUYLKILL PA-SNYDER PA-SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-UNION PA-YORK PA- 1225 PM EDT TUE JUN 1 2004 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT TUESDAY EVENING FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... ADAMS...BEDFORD...BLAIR...CENTRE...CLINTON...COLUMBIA...CUMBERLAND... DAUPHIN...FRANKLIN...FULTON...HUNTINGDON...JUNIATA...LANCASTER... LEBANON...LYCOMING...MIFFLIN...MONTOUR...NORTHUMBERLAND...PERRY... SCHUYLKILL...SNYDER...SULLIVAN...TIOGA...UNION AND YORK. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...FREQUENT LIGHTNING AND VERY HEAVY RAIN. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DONT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...HEAVY RAIN...AND FREQUENT LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT... WWW.NWS.NOAA.GOV/ER/CTP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1254 PM EDT TUE JUN 1 2004 PAZ010>012-017>019-024>028-033>036-045-011800- BEDFORD-BLAIR-CAMBRIA-CAMERON-CLEARFIELD-ELK-FRANKLIN-FULTON- HUNTINGDON-JUNIATA-MIFFLIN-NORTHERN CENTRE-NORTHERN CLINTON-SOMERSET-SOUTHERN CENTRE-SOUTHERN CLINTON- 100 PM EDT TUE JUN 1 2004 ...STRONG THUNDERSTORMS FORMING OVER SOMERSET... FRANKLIN... BEDFORD... JUNIATA... HUNTINGDON... BLAIR... MIFFLIN... FULTON... CLEARFIELD... CAMERON... CAMBRIA... ELK... CENTRE AND CLINTON COUNTIES... AT 100 PM...NATIONAL WEATHER SERVICE RADAR SHOWED SCATTERED THUNDERSTORMS RAPIDLY FORMING ACROSS CENTRAL PENNSYLVANIA. SOME OF THESE THUNDERSTORMS WERE PRODUCING SMALL HAIL AND BRIEF GUSTY WINDS. THUNDERSTORMS WILL CONTINUE THROUGH THE AFTERNOON...BUT RAPIDLY DIMINISH IN COVERAGE TOWARD EVENING. IF THREATENING WEATHER APPROACHES...TAKE SHELTER IMMEDIATELY. THE SAFEST PLACE IS IN A BASEMENT...OR AN INTERIOR ROOM OF YOUR HOME. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE COMMERCIAL TV OR RADIO STATION...FOR FURTHER UPDATES.
The State College radar (KCCX), 83 km away, was scanning. The volume nearest the first event began at 17:57 UTC.
1 thunderstorm wind. Local standard time, as filed.
A thunderstorm knocked down trees and wires in Loysville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408636.